Dynamic behaviors of a delay differential equation model of plankton allelopathy

Department of Mathematics , Palacký University of Olomouc, Olmütz, Olomoucký, Czech Republic
Journal of Computational and Applied Mathematics (Impact Factor: 1.27). 09/2007; 206(2):733-754. DOI: 10.1016/


In this paper, we consider a modified delay differential equation model of the growth of n-species of plankton having competitive and allelopathic effects on each other. We first obtain the sufficient conditions which guarantee the permanence of the system. As a corollary, for periodic case, we obtain a set of delay-dependent condition which ensures the existence of at least one positive periodic solution of the system. After that, by means of a suitable Lyapunov functional, sufficient conditions are derived for the global attractivity of the system. For the two-dimensional case, under some suitable assumptions, we prove that one of the components will be driven to extinction while the other will stabilize at a certain solution of a logistic equation. Examples show the feasibility of the main results.

Full-text preview

Available from:
    • "To establish the persistence for the model system (4) and (5), we need to recall the following lemma, whose proof can be found in [57]. "
    [Show abstract] [Hide abstract]
    ABSTRACT: This paper describes a predator–prey model incorporating a prey refuge. The feeding rate of consumers (predators) per consumer (i.e. functional response) is considered to be of Beddington–DeAngelis type. The Beddington–DeAngelis functional response is similar to the Holling-type II functional response but contains an extra term describing mutual interference by predators. We investigate the role of prey refuge and degree of mutual interference among predators in the dynamics of system. The dynamics of the system is discussed mainly from the point of view of permanence and stability. We obtain conditions that affect the persistence of the system. Local and global asymptotic stability of various equilibrium solutions is explored to understand the dynamics of the model system. The global asymptotic stability of positive interior equilibrium solution is established using suitable Lyapunov functional. The dynamical behaviour of the delayed system is further analyzed through incorporating discrete type gestation delay of predator. It is found that Hopf bifurcation occurs when the delay parameter τ crosses some critical value. The analytical results found in the paper are illustrated with the help of numerical examples.
    No preview · Article · Sep 2014 · Communications in Nonlinear Science and Numerical Simulation
  • Source
    • "Now we will state a lemma which will be required later [31]. "
    [Show abstract] [Hide abstract]
    ABSTRACT: In this paper, we investigate a non-autonomous competitive phytoplankton model with periodic coefficients in deterministic and stochastic environment, respectively. We prove the existence of at least one positive periodic solution together with it’s global asymptotic stability. The existence of periodic solution has been obtained by using the continuation theorem of coincidence degree theory proposed by Gaines and Mawhin. We formulate the corresponding stochastic model by perturbing the growth rate parameters by white noise terms. We prove that all the higher order moments of the solution to the stochastic system is uniformly bounded which ensure that the solution of the stochastic system is stochastically bounded. We provide easily verifiable sufficient conditions for non-persistence in mean, extinction and stochastic permanence of the stochastic system. Sufficient condition for permanence shows that if the noise intensity is very low then the solution of the stochastic system persists in the periodic coexistence domain of the deterministic system. We perform exhaustive numerical simulations to validate our analytical findings.
    Full-text · Article · Jul 2014 · Applied Mathematics and Computation
  • Source
    • "Now we establish persistence of the delayed model, using the positivity of the dependent variables. We need to recall the following two lemmas, whose proofs can be found in [4] and [15] respectively. "
    [Show abstract] [Hide abstract]
    ABSTRACT: Persistence and global stability of the coexistence equilibrium of a recently published model in biocontrol of crops are here shown both in the absence and the presence of delays, introduced to simulate the handling time of the prey. In the latter case, the system can behave in two different ways, in dependence of whether a suitably defined key parameter exceeds a certain threshold. Namely, below the threshold the delay is shown not to be able to influence the stability of the coexistence equilibrium; above it, existence of a Hopf bifurcation is analytically proven. Further, in this range, numerical simulations reveal a route to chaotic behavior as function of the size of the delay. Some operative conclusions for agroecosystem management are drawn, although they ultimately depend on each particular situation.
    Full-text · Article · Jan 2013 · Mathematics and Computers in Simulation
Show more